Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 231, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jun 5, 2011, 10:03 AM CDT for 4 counties in Indiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2011, 10:03 AM CDT (15:03 UTC)
- Expired
- Jun 5, 2011, 10:30 AM CDT
- In force
- 27 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Gibson County, IN, Posey County, IN, Vanderburgh County, IN, Warrick County, IN
The radar
The Evansville,IN radar (KVWX), 23 km from the middle of the area, began a volume at 15:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 3.1 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2668 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1128 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
342 WUUS53 KPAH 051503 SVRPAH INC051-129-163-173-051530- /O.NEW.KPAH.SV.W.0231.110605T1503Z-110605T1530Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 1003 AM CDT SUN JUN 5 2011 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GIBSON COUNTY IN SOUTHWEST INDIANA... NORTHEASTERN POSEY COUNTY IN SOUTHWEST INDIANA... NORTHEASTERN VANDERBURGH COUNTY IN SOUTHWEST INDIANA... NORTHWESTERN WARRICK COUNTY IN SOUTHWEST INDIANA... * UNTIL 1030 AM CDT. * AT 957 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR OWENSVILLE..AND MOVING SOUTHEAST AT 45 MPH. * LOCATIONS IN THE WARNING INCLUDE... OWENSVILLE... PRINCETON... FORT BRANCH... HAUBSTADT... LYNNVILLE... CHANDLER... THIS INCLUDES INTERSTATE 64 BETWEEN EXITS 25 AND 39. HAIL UP TO NICKEL SIZE IN DIAMETER HAS BEEN REPORTED IN GIBSON COUNTY WITH THIS STORM. THE STORM IS INTENSIFYING. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST SEVERE WEATHER INFORMATION. && LAT...LON 3819 8722 3798 8743 3828 8782 3842 8767 TIME...MOT...LOC 1502Z 311DEG 39KT 3829 8765 WIND...HAIL 60MPH 1.00IN $$ PS
1 follow-up statement
010 WWUS53 KPAH 051514 SVSPAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1014 AM CDT SUN JUN 5 2011 INC129-051524- /O.CAN.KPAH.SV.W.0231.000000T0000Z-110605T1530Z/ POSEY IN- 1014 AM CDT SUN JUN 5 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN POSEY COUNTY IN SOUTHWEST INDIANA IS CANCELLED... LAT...LON 3822 8772 3837 8758 3819 8722 3798 8743 TIME...MOT...LOC 1514Z 311DEG 39KT 3820 8752 $$ INC051-163-173-051530- /O.CON.KPAH.SV.W.0231.000000T0000Z-110605T1530Z/ VANDERBURGH IN-GIBSON IN-WARRICK IN- 1014 AM CDT SUN JUN 5 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT FOR NORTHWESTERN WARRICK...SOUTHEASTERN GIBSON AND NORTHEASTERN VANDERBURGH COUNTIES IN SOUTHWEST INDIANA... AT 1012 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FORT BRANCH...MOVING SOUTHEAST AT 45 MPH. LOCATIONS IN THE WARNING INCLUDE MACKEY...ELBERFELD...LYNNVILLE AND CHANDLER. LAT...LON 3822 8772 3837 8758 3819 8722 3798 8743 TIME...MOT...LOC 1514Z 311DEG 39KT 3820 8752 WIND...HAIL 60MPH 1.00IN $$ PS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 7:12 AM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jun 5, 7:12 AM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 712 AM CDT SUN JUN 5 2011 .UPDATE... JUST SENT OUT GRID AND PUBLIC PRODUCT UPDATES TO ACCOUNT FOR THE CONVECTION MAKING ITS WAY TOWARD SE IL/SW IN/NW KY. RAISED POPS INTO THE LIKELY CATEGORY...AS THE WELL ORGANIZED CONVECTION SHOULD HOLD TOGETHER AND MOVE INTO THE CWFA. THE BEST CHANCE WILL BE ALONG THE I-64 CORRIDOR AND NORTH AND EAST. OTHERWISE THE POPS WERE LEFT PRETTY MUCH ALONE FARTHER SOUTH AND WEST INTO FAR WEST KENTUCKY AND SOUTHEAST MISSOURI. DID ADJUST CLOUD COVER AS WELL...BUT DID NOT ADJUST TEMPS YET. THE KEVV TRI-STATE AREA WILL NEED TO BE MONITORED THOUGH FOR TEMP ADJUSTMENTS THROUGH THE DAY. BELOW...IS THE ORIGINAL DISCUSSION FROM EARLIER AND THE UPDATED 12Z AVIATION DISCUSSION. && .DISCUSSION... CONVECTION ALREADY STARTING TO FIRE UP OVER NORTH CENTRAL MISSOURI EARLY THIS MORNING...IN RESPONSE TO A MID LEVEL WAVE. THROUGH THE DAY...AS MID LEVEL HEIGHTS FALL AND A WEAK COLD FRONT BACK DOORS THE REGION FROM THE EAST...WILL CONTINUE WITH OUR CHANCE POPS FOR SHOWERS AND STORMS...WITH HIGHEST POPS KEVV TRI-STATE TO LOWEST POPS OZARK FOOTHILL REGION OF SE MISSOURI. GIVEN THE NEW SPC DAY 1 SLIGHT RISK COVERS MOST OF THE CWFA...WHICH MAY BE A TAD OVER DONE...AND THE FACT THE GENERAL THUNDER LINE EXTENDS WEST OF OUR CWFA...WILL GO AHEAD WITH SLIGHT CHANCE POPS ALL THE WAY THROUGH SE MISSOURI AS WELL. IF NOTHING ELSE...CONVECTION TO THE EAST COULD PRODUCE OUTFLOW WEST OF THE ACTUAL SYNOPTIC BOUNDARY AND PROVIDE ADDITIONAL SUPPORT FOR ISOLD TSRA. AM NOT SOLD WE WILL SEE ANYTHING WEST OF THE MISSISSIPPI AT THIS TIME...BUT INCLUDING A SLIGHT CHANCE POP SEEMS WARRANTED. KEPT A VERY SLIGHT CHANCE POP IN THROUGH THE EARLY EVENING...THEN DRY OVERNIGHT. THE FRONT WILL ALREADY BEGIN TO RETREAT NE AND OUT OF THE AREA BY MONDAY. NONE OF THE MODELS SUPPORT ENOUGH MOISTURE FOR CONVECTION AT THIS TIME INTO MONDAY. IF NOTHING ELSE...THE CHANCE IS AOB 10 PERCENT. NOT MUCH NEW TO REPORT FOR THE REST OF THE FORECAST. BUILDING UPPER RIDGE MEANS BACK TO THE HEAT TUESDAY AND WEDNESDAY. HEIGHTS ARE NOT FORECAST TO BE AS HIGH AS YESTERDAY. BUT MID 90S STILL LOOKS LIKELY. THE RIDGE IS FORECAST BY SEVERAL LONG RANGE MODELS TO BREAK DOWN THURSDAY AND BEYOND. WE WILL CONTINUE WITH OUR SMALL CHANCE POPS FOR SHOWERS AND THUNDERSTORMS IN THIS TIME FRAME. && .AVIATION... EARLY MORNING HAZE AND FOG WILL BURN OFF...THEN ATTENTION WILL TURN TO CONVECTIVE POTENTIAL. CLUSTERS OF STORMS THAT WERE NORTH OF KSTL AROUND SUNRISE WILL LIKELY PRODUCE OUTFLOW BOUNDARIES THAT WILL SERVE TO INITIATE NEW STORMS. ALTHOUGH THE EVOLUTION OF THIS PROCESS IS LIKELY TO BE HAPHAZARD...IT APPEARS THE HIGHEST POTENTIAL FOR CONVECTION WILL BE DURING THE AFTERNOON AND MORE TOWARD THE KEVV/KOWB TAF SITES. STORMS WILL DIMINISH WITH LOSS OF DAYTIME HEATING AFTER DARK. SOME LIGHT FOG IS AGAIN LIKELY TOWARD SUNRISE. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && AVIATION...MY
Hazardous weather outlook, Jun 5, 3:28 AM CDT, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 328 AM CDT SUN JUN 5 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-061000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 328 AM CDT SUN JUN 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER HAS ALL OF SOUTHERN ILLINOIS... SOUTHWEST INDIANA AND WESTERN KENTUCKY INCLUDED IN A SLIGHT RISK AREA FOR SEVERE THUNDERSTORMS. IN SOUTHEAST MISSOURI...THE SLIGHT RISK AREA IS EAST OF HIGHWAY 67. THE MAIN HAZARD IS DAMAGING WINDS. MARGINALLY SEVERE HAIL CANNOT BE RULED OUT. THE BEST CHANCE FOR THE OCCURRENCE OF SEVERE STORMS IS FROM MIDDAY THROUGH EARLY EVENING. HEAT INDEX VALUES OVER SOUTHEAST MISSOURI AND SOUTHWEST KENTUCKY WILL TOP OUT BETWEEN 95 AND 100. REFER TO RIVER FLOOD WARNINGS AND STATEMENTS FOR THE LATEST ON AREA RIVER FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AFTERNOON HEAT INDEX VALUES WILL TOP OUT IN THE UPPER 90S TO AROUND 100 DEGREES MONDAY THROUGH WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS THURSDAY THROUGH SATURDAY. ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED...THOUGH ISOLATED STRONG STORMS CANNOT BE RULED OUT. REFER TO RIVER FLOOD WARNINGS AND STATEMENTS FOR THE LATEST ON AREA RIVER FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TODAY AND THIS EVENING.
In the hours before
Special weather statement, Jun 5, 9:06 AM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 906 AM CDT SUN JUN 5 2011 ILZ076>078-051430- WABASH IL-EDWARDS IL-WAYNE IL- 906 AM CDT SUN JUN 5 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WAYNE COUNTY IN SOUTH CENTRAL ILLINOIS...AND EDWARDS AND WABASH COUNTIES IN SOUTHEAST ILLINOIS UNTIL 930 AM CDT... AT 902 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH POTENTIALLY DIME SIZE HAIL...AND STRONG WINDS AROUND 40 MPH. THIS STORM WAS LOCATED 10 MILES NORTH OF MOUNT ERIE...MOVING SOUTHEAST AT 35 MPH. LOCATIONS THAT MAY BE IMPACTED INCLUDE GOLDEN GATE...WEST SALEM... LANCASTER...KEENSBURG...BROWNS...BONE GAP...BELLMONT...ALLENDALE AND ALBION. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST WEATHER INFORMATION. PS
Special weather statement, Jun 5, 9:30 AM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 930 AM CDT SUN JUN 5 2011 ILZ077-078-083-INZ081-085-086-051515- WHITE IL-WABASH IL-EDWARDS IL-VANDERBURGH IN-GIBSON IN-POSEY IN- 930 AM CDT SUN JUN 5 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EDWARDS...WABASH AND NORTHEASTERN WHITE COUNTIES IN SOUTHEAST ILLINOIS...AND NORTHEASTERN POSEY... WESTERN GIBSON AND NORTHWESTERN VANDERBURGH COUNTIES IN SOUTHWEST INDIANA UNTIL 1015 AM CDT... AT 925 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH POTENTIALLY DIME SIZE HAIL...AND VERY STRONG WINDS AROUND 50 MPH. THIS STORM WAS LOCATED 4 MILES WEST OF BONE GAP...MOVING SOUTHEAST AT 40 MPH. LOCATIONS THAT MAY BE IMPACTED INCLUDE LANCASTER...BROWNS... BELLMONT...GRAYVILLE...KEENSBURG...ALLENDALE...MOUNT CARMEL... GRIFFIN...NEW HARMONY...POSEYVILLE...HAZLETON...OWENSVILLE... PATOKA...CYNTHIANA AND BLAIRSVILLE. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST WEATHER INFORMATION. PS
Local storm report, Jun 5, 9:57 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
957 AM CDT SUN JUN 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM HAIL BELLMONT 38.38N 87.91W
06/05/2011 M0.50 INCH WABASH IL EMERGENCY MNGR
PEA TO MARBLE SIZE HAIL
&&
DPLocal storm report, Jun 5, 10:01 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1001 AM CDT SUN JUN 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0948 AM HAIL BELLMONT 38.38N 87.91W
06/05/2011 E0.50 INCH WABASH IL TRAINED SPOTTER
MARBLE SIZE HAIL - OR SLIGHTLY LARGER
&&
DPLocal storm report, Jun 5, 10:02 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1002 AM CDT SUN JUN 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM HAIL 3 N OWENSVILLE 38.32N 87.69W
06/05/2011 M0.88 INCH GIBSON IN TRAINED SPOTTER
NICKEL SIZE HAIL
&&
DPThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 10:27 AM CDT | Severe Thunderstorm Warning | PAH | Gibson, Posey, Vanderburgh, Warrick | 33 min |
| Jun 5, 10:42 AM CDT | Areal Flood Advisory | PAH | Vanderburgh | 45 min |
| Jun 5, 10:51 AM CDT | Severe Thunderstorm Warning | PAH | Spencer, Warrick | 54 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.